Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 67, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 27, 2014, 10:58 PM CDT for Atchison County, Kansas; Buchanan County, Platte County, Missouri. It took effect at Jun 29, 2014, 4:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 10:58 PM CDT (03:58 UTC)
- In effect from
- Jun 29, 2014, 4:00 AM CDT
- Expired
- Jul 2, 2014, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Atchison (ATCK1).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
612
WGUS43 KEAX 280358
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT FRI JUN 27 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
...Observed flooding changed to Minor severity for the
following rivers in Kansas...Missouri...
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-290358-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140703T0834Z/
/SJSM7.2.ER.140620T0552Z.140630T0600Z.140702T0834Z.NO/
1058 PM CDT FRI JUN 27 2014
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Missouri River at St Joseph.
* At 10:30 PM Friday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
early Monday morning. The river will fall below flood stage
Wednesday morning.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.1 Fri 10 PM 21.0 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-290358-
/O.NEW.KEAX.FL.W.0067.140629T1930Z-140702T1200Z/
/ATCK1.1.ER.140629T1930Z.140630T1200Z.140701T1200Z.NO/
1058 PM CDT FRI JUN 27 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Atchison.
* from Sunday afternoon to Wednesday morning.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.1
feet Monday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.1 Monday morning
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$4 follow-up statements
846
WGUS83 KEAX 281437
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CDT SAT JUN 28 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-291437-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140703T1100Z/
/SJSM7.2.ER.140620T0552Z.140630T0600Z.140702T1100Z.NO/
937 AM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Thursday morning.
* At 8:30 AM Saturday the stage was 18.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by
early Monday morning. The river will fall below flood stage
Wednesday morning.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.7 Sat 08 AM 21.3 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-291437-
/O.EXT.KEAX.FL.W.0067.140629T0600Z-140702T0600Z/
/ATCK1.1.ER.140629T0600Z.140630T1200Z.140701T0600Z.NO/
937 AM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from late tonight to late Tuesday night.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.3
feet Monday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.3 Monday morning
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-291437-
/O.EXT.KEAX.FL.W.0058.000000T0000Z-140703T2024Z/
/NAPM7.1.ER.140624T0035Z.140701T0000Z.140702T2024Z.UU/
937 AM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Napoleon.
* until Thursday afternoon.
* At 9:00 AM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 19.2 feet by Monday evening. The river will fall below
flood stage by Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.9 Sat 09 AM 19.2 Monday evening
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-291437-
/O.EXT.KEAX.FL.W.0059.000000T0000Z-140704T0600Z/
/WVYM7.1.ER.140623T2341Z.140701T0600Z.140703T0600Z.NO/
937 AM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Waverly.
* until late Thursday night.
* At 8:30 AM Saturday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by
early Tuesday morning. The river will fall below flood stage early
Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.3 Sat 08 AM 21.9 early Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-291437-
/O.CON.KEAX.FL.W.0060.000000T0000Z-000000T0000Z/
/MIAM7.1.ER.000000T0000Z.140701T1800Z.000000T0000Z.NO/
937 AM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River At Miami.
* until further notice.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.4
feet early Tuesday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 20.4 early Tuesday
afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$314
WGUS83 KEAX 290124
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT SAT JUN 28 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-300124-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140701T2120Z/
/SJSM7.1.ER.140620T0552Z.140629T1200Z.140630T2120Z.NO/
824 PM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday afternoon.
* At 7:30 PM Saturday the stage was 19.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.2 feet by
Sunday morning. The river will fall below flood stage Monday
afternoon.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 19.1 Sat 07 PM 20.2 Sunday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-300124-
/O.EXT.KEAX.FL.W.0067.140629T0900Z-140701T0800Z/
/ATCK1.1.ER.140629T0900Z.140629T1800Z.140630T0800Z.NO/
824 PM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from late tonight to late Monday night.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.4
feet early Sunday afternoon. The river will fall below flood stage
early Monday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 N/A 22.4 early Sunday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-300124-
/O.EXT.KEAX.FL.W.0058.000000T0000Z-140702T0645Z/
/NAPM7.1.ER.140624T0035Z.140630T1200Z.140701T0645Z.UU/
824 PM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Napoleon.
* until late Tuesday night.
* At 8:00 PM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise
to near 18.1 feet by Monday morning. The river will fall below
flood stage by early Tuesday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.9 Sat 08 PM 18.1 Monday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-300124-
/O.EXT.KEAX.FL.W.0059.000000T0000Z-140702T1536Z/
/WVYM7.1.ER.140623T2341Z.140630T1200Z.140701T1536Z.NO/
824 PM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River at Waverly.
* until Wednesday morning.
* At 7:30 PM Saturday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
Monday morning. The river will fall below flood stage late Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.0 Sat 07 PM 21.0 Monday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-300124-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-140703T0051Z/
/MIAM7.1.ER.000000T0000Z.140701T0000Z.140702T0051Z.NO/
824 PM CDT SAT JUN 28 2014
The Flood Warning continues for
The Missouri River At Miami.
* until Wednesday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.5
feet Monday evening. The river will fall below flood stage
Tuesday night.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 19.5 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$018
WGUS83 KEAX 290757
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 AM CDT SUN JUN 29 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-300757-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140701T1200Z/
/SJSM7.1.ER.140620T0552Z.140629T0145Z.140630T1200Z.NO/
257 AM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday morning.
* At 2:30 AM Sunday the stage was 19.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 19.0 Sun 02 AM 18.9 this morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-300757-
/O.CON.KEAX.FL.W.0067.000000T0000Z-140701T0800Z/
/ATCK1.1.ER.000000T0000Z.140629T1800Z.140630T0800Z.NO/
257 AM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River at Atchison.
* until late Monday night.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.4
feet this afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 22.4 this afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-300757-
/O.CON.KEAX.FL.W.0058.000000T0000Z-140702T0645Z/
/NAPM7.1.ER.140624T0035Z.140630T1200Z.140701T0645Z.UU/
257 AM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River at Napoleon.
* until late Tuesday night.
* At 2:00 AM Sunday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by
Monday morning. The river will fall below flood stage early Tuesday
morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 17.1 Sun 02 AM 18.1 Monday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-300757-
/O.CON.KEAX.FL.W.0059.000000T0000Z-140702T1536Z/
/WVYM7.1.ER.140623T2341Z.140630T1200Z.140701T1536Z.NO/
257 AM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River at Waverly.
* until Wednesday morning.
* At 2:30 AM Sunday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
Monday morning. The river will fall below flood stage late Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.1 Sun 02 AM 21.0 Monday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-300757-
/O.CON.KEAX.FL.W.0060.000000T0000Z-140703T0051Z/
/MIAM7.1.ER.000000T0000Z.140701T0000Z.140702T0051Z.NO/
257 AM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River At Miami.
* until Wednesday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.5
feet Monday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 19.5 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$506
WGUS83 KEAX 292034
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT SUN JUN 29 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-MOC021-165-292104-
/O.CAN.KEAX.FL.W.0067.000000T0000Z-140701T0800Z/
/ATCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 PM CDT SUN JUN 29 2014
The Flood Warning is cancelled for
The Missouri River at Atchison.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 21.5 feet this evening.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 21.5 this evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC033-041-195-302034-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-140703T0000Z/
/MIAM7.1.ER.000000T0000Z.140630T1200Z.140702T0000Z.NO/
334 PM CDT SUN JUN 29 2014
The Flood Warning continues for
The Missouri River At Miami.
* until Wednesday evening.
* At 12:39 PM Sunday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by
Monday morning. The river will fall below flood stage Tuesday
evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 18.4 Sun 01 PM 19.1 Monday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:34 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 27, 6:34 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 PM CDT Fri Jun 27 2014 .DISCUSSION... Issued at 349 PM CDT FRI JUN 27 2014 Airmass this afternoon is moderately unstable and weakly capped which has allowed a few showers and weak thunderstorms to pop up across eastern KS and northern MO. Primary wave responsible for this and earlier activity is moving into Iowa and northeast Missouri, and a resulting lack of significant lift should keep any remaining activity isolated in nature through the remainder of the evening. Later tonight numerous to widespread thunderstorms are expected to develop across the Kansas High Plains as a deep upper wave digs into the Central Rockies. This activity will likely spread into eastern Kansas by early Saturday morning in a weakening state, and could spread as far east as central Missouri through early afternoon. This precipitation and cloud cover could have large impacts on instability which will determine the extent and magnitude of any storms that can redevelop later on in the day when the primary trough axis swings through. Current thinking is that rain and clouds will be extensive enough through the early afternoon to prevent widespread thunderstorm development later in the afternoon and evening. If the sun breaks out early enough, or if morning precipitation fails to materialize, a resulting unstable airmass and increasing shear could support a few strong to severe storms later in the afternoon and evening with damaging winds and perhaps some large hail. Widespread heavy rain doesn't appear to be a concern at this time but rainfall could still be enough to result in some minor flooding across areas that saw 1 to 2 inches of rain Thursday night, particularly far northwest and northern Missouri. A quick return to zonal flow behind Saturday's system will allow temperatures to rise into the upper 80s and lower 90s on Sunday. High humidity could send heat index values to near 100 degrees near the KS/MO border. This will also create a moderately to strongly unstable airmass, although capping should be strong enough and forcing weak enough to prevent much thunderstorm activity for most of the afternoon. A weak impulse tracking across Nebraska and Iowa Sunday evening will likely lead to a complex of strong storms across that region which could dip into far northern Missouri late Sunday evening. These storms could be severe with strong winds and heavy rain. By Monday a cold front will begin to drop south into the region and will likely be accompanied by one or more rounds of thunderstorms Monday afternoon and evening. Increasing shear late in the day could once again bring some storms to near severe levels. This front will push south of the area by Tuesday, keeping any thunderstorm chances mainly to our south for most of the week. Temperatures behind the front will be near average for early July with highs in the mid 80s and lows in the 60s. A building ridge late in the week looks to bring warmer temperatures for the 4th of July weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 626 PM CDT FRI JUN 27 2014 For most of the area VFR CIGS and VIS are expected through the night. The exception will be far NE KS/NW MO where scattered showers and thunderstorms will persist for the next several hours, but so far have seen nothing more than brief MVFR CIGS and VIS under the activity. Tomorrow morning a line of weakening TSRA will approach from the west and have place the arrival at 15Z and drying out by 18Z. Uncertainty exists how soon the activity will dissipate and whether renewed storms develop in the afternoon hours tomorrow. Model data trends indicate renewed activity around 21Z across the terminals, but due to the low confidence in the model trends with timing, I left the terminals dry and VFR after 18Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Pietrycha
Hazardous weather outlook, Jun 27, 6:18 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 618 PM CDT FRI JUN 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-282330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 618 PM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND AGAIN AFTER MIDNIGHT ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. STRONG TO SEVERE STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...WITH ADDITIONAL SEVERE STORMS POSSIBLE AGAIN ON MONDAY. IN ADDITION TO THE SEVERE POTENTIAL...LOCALLY HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS NORTH-CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 43 min |
| Jun 28, 2:15 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jun 28, 2:45 PM CDT | Special Weather Statement | EAX | Ray | 30 min |
| Jun 28, 3:35 PM CDT | Special Weather Statement | EAX | Gentry | 25 min |
| Jun 28, 3:37 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 17 min |
| Jun 28, 4:50 PM CDT | Special Weather Statement | EAX | Johnson | 25 min |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.